Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suggest treatment for dark skin pigmentation - Online Doctor Chats

Date : 09-Mar-2016
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1270 Questions
User:hi
Doctor:Hi, I am Dr. XXXXXXX
Please proceed with your query
User:Hi doctor..can i have skin related discussion with u?
Doctor:I am a physician and I can help you within my expertise.
User:ok..
User:I have been suffering with dark skin coloration condition (patches/pigmentation) for last 3 to 4 years. I observed that it has been clearly spreading as well.. earlier it was only face..but slowly spread over to neck and now even on to chest. please refer to the today's pics of my face, neck & chest.
Doctor:Is it itching or causing any discomfort?
User:itching sometimes..
User:currently, applying sunscreen every day, Took vitamin tablets. Applying moisturizer during night time.
User:FYI...i have hypothyroid which i got diagnoised two months back..
User:currently taking Thyrioxin tablets..hoping in next one or 2 weeks TSH shd come to normal state
User:T3 & T4 are normal now though
Doctor:You mentioned the symptoms are for 3-4 years; do you mean all these lesions that I see have been for 4 years?
User:yes...
User:it started on face almost 4 years back..
Doctor:Have you shown this to a doctor?
User:very slowly spead over to neck and now even on chest
User:chest marks are clearly happened just 2 weeks back..
User:i shown to several dermatologists..but didnt find a proper solution
Doctor:The pictures that you sent had some irregular dark spots on the face and the neck area.
User:some said, its LPP
Doctor:I was unable to view chest lesions?
User:everyone is advising to use sunscreen and take some vitamin tablets...
User:but i'm unable to figureout the exact problem and solution to get rid of it..
User:the first snap is on little above chest area
User:IMG_1567
Doctor:Ok
User:the scary thing why i'm so concerned is...this pigmentation is spreading badly
Doctor:Let me brief you.
Doctor:The pictures did reveal irregular papules / patches of hyperpigmentation
Doctor:which can arise following inflammation
User:ok..
Doctor:or due to skin conditions like Lichen Planus Pigmentosus (LPP.
Doctor:Further since the lesions are typically involving sun exposed areas
Doctor:there is a possibility it could be related to sun exposure.
User:but interestingly, the dark patches on chest area are not typically exposed to sun..
Doctor:I understand your comments; therefore I do not consider sun exposure as the primary cause. Therefore in my opinion, these should respond to steroid applications.
Doctor:That being said, as I am a physician and my expertise are restricted in the field of dermatology.
Doctor:I will suggest you to post a query through Ask A Specialist
Doctor:and discuss about my views with them.
User:ok..surely..thanks
Doctor:If they agree that you will benefit with steroid applications, you can try it under a nearby doctor's prescription.
Doctor:Hope I am clear.
Doctor:Do you have any questions?
User:not for now...thank you..
Doctor:Thanks for visiting me here. Bye for now.
Doctor:Hi
User:hi
Doctor:Welcome back
User:can i connect with a dermatologist?
Doctor:I am Dr. XXXXXXX here. I am sorry, dermatologist are not available on live chat.
User:ohk..thnq
Doctor:You will be able to discuss using Ask A Specialist / Ask A doctor option.
Doctor:Is there any other question?
Doctor:Thanks for visiting me here. Bye for now.
Question is related to
Diseases and Conditions
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor